Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 38, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 2, 2016, 3:15 PM EDT for Pike County, Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2016, 3:15 PM EDT (19:15 UTC)
- Expired
- May 2, 2016, 3:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Pike County, KY
The radar
The Charleston,WV radar (KRLX), 97 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 3:50 PM EDT | HAIL 2 | Kimper, KY | REPORT VIA CHARLESTON NWS OFFICE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 2:17 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.3 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
605
WUUS53 KJKL 021915
SVRJKL
KYC195-021945-
/O.NEW.KJKL.SV.W.0038.160502T1915Z-160502T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
315 PM EDT MON MAY 2 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PIKE COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 345 PM EDT
* AT 314 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PHYLLIS...OR
9 MILES NORTH OF BREAKS INTERSTATE...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ELKHORN CITY...BIGGS...JAMBOREE...BELCHER...TOONERVILLE...ROCKHOUSE...
MARROWBONE...FISHTRAP LAKE...MAJESTIC...ASHCAMP...ARGO...FEDSCREEK...
GARDEN VILLAGE...KIMPER...CEDARVILLE...WOODMAN...PHYLLIS...MCANDREWS...
COLEMAN AND BOARD TREE.
THIS INCLUDES U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 18
AND 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3727 8235 3722 8251 3745 8246 3765 8223
3762 8221 3762 8219 3765 8218 3762 8218
3758 8213 3757 8214 3755 8213 3756 8208
3753 8205 3755 8204 3754 8202 3754 8197
TIME...MOT...LOC 1914Z 236DEG 39KT 3743 8231
HAIL...1.25IN
WIND...60MPH
$$
ABE1 follow-up statement
638
WWUS53 KJKL 021946
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
346 PM EDT MON MAY 2 2016
KYC195-021955-
/O.EXP.KJKL.SV.W.0038.000000T0000Z-160502T1945Z/
PIKE KY-
346 PM EDT MON MAY 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIKE COUNTY HAS
EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. A
SEPARATE SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PARTS OF
PIKE COUNTY UNTIL 415 PM EDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.
LAT...LON 3727 8235 3722 8251 3745 8246 3765 8223
3762 8221 3762 8219 3765 8218 3762 8218
3758 8213 3757 8214 3755 8213 3756 8208
3753 8205 3755 8204 3754 8202 3754 8197
TIME...MOT...LOC 1943Z 236DEG 39KT 3743 8231
$$
ABEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 11:35 AM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, May 2, 11:35 AM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1135 AM EDT MON MAY 2 2016 .UPDATE... ISSUED AT 1135 AM EDT MON MAY 2 2016 CURRENT CONDITIONS ACROSS THE AREA FEATURE A STALLED FRONTAL BOUNDARY ACROSS EASTERN KENTUCKY. UPSTREAM IN TN...A WAVE IS TRACKING NORTHEAST INTO THE REGION. WITH THIS...ALREADY THIS MORNING SOME SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AND ARE MOVING INTO THE AREA FROM THE SOUTHWEST. EVEN INSTABILITY STRONG ENOUGH TO DEVELOP A STRONG STORM OR TWO. THUS HAVE UPDATED TO BRING POPS INTO THE AREA IN EARNEST AND UPDATED THE FLOOD WATCH. AS INSTABILITY INCREASES AND DEW POINTS STILL AROUND 60...THE CHANCE OF STRONG STORMS AND HEAVY RAINFALL WILL BE PRESENT IN THE AREA EARLY THIS AFTERNOON THROUGH THE EVENING. NEW GRIDS HAVE BEEN SENT AND A NEW ZFP HAS BEEN SENT OUT. UPDATE ISSUED AT 655 AM EDT MON MAY 2 2016 DEWPOINTS HAVE COME UP SOME IN THE PAST FEW HOURS AND WITH THIS INCREASE NOW WE ARE STARTING TO SEE SOME ISOLATED SHOWERS DEVELOP ACROSS THE AREA. ENVIRONMENT CONTINUES TO BE VERY MOIST. ALSO NOTING AN UPTICK IN SHOWER/THUNDERSTORMS UPSTREAM OVER ARKANSAS AND MISSISSIPPI. THIS ACTIVITY SHOULD CONTINUE TO TRACK NORTHEAST INTO KENTUCKY BY MIDDAY OR EARLY AFTERNOON. HI-RES MODELS SEEM TO BE HANDLING THE CURRENT ACTIVITY VERY POORLY...SO OUTSIDE OF CURRENT TRENDS...NOT MUCH TO KEY OFF OF AT THE MOMENT. CLEARLY...THE MOIST ENVIRONMENT COMBINED WITH THE SHOWERS/STORMS MOVING IN WILL GIVE WAY TO SOME DECENT RAINFALL POTENTIAL INTO THIS AFTERNOON. 1 HOUR FLASH FLOOD GUIDANCE HAS COME UP JUST A TOUCH TO AROUND 1 INCH FOR MUCH OF SOUTHEAST KENTUCKY...WITH THE 3 HOUR ALSO COMING UP A TOUCH TO AROUND 1.50 INCHES. CLEARLY WITH ANY CONVECTION...THESE AMOUNTS WILL NOT BE HARD TO OBTAIN...SO FLASH FLOOD WATCH REMAINS VERY VIABLE. NOT MANY CHANGES THIS MORNING...EXCEPT TO INCREASE CLOUD COVER AND BRING IN SOME SMALL POPS A BIT EARLIER TO ACCOUNT FOR SHOWERS DEVELOPING PRESENTLY. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 255 AM EDT MON MAY 2 2016 FINALLY A LULL IN THE ACTION EARLY THIS MORNING AS MOST OF THE CONVECTION HAS SHIFTED OFF TO THE NORTH. HOWEVER...A COLD FRONT REMAINS JUST OFF TO OUR WEST ACROSS CENTRAL KENTUCKY THIS MORNING...WITH PLENTY OF SURFACE MOISTURE REMAINING ACROSS EASTERN KENTUCKY. A SHORTWAVE TROUGH WILL SWING NORTHWARD ACROSS EASTERN KENTUCKY THIS AFTERNOON AND INTERACT WITH THE APPROACHING FROM FROM THE WEST TO GENERATE WIDESPREAD SHOWERS AND STORMS. UNFORTUNATELY...THIS IS NOT GOOD NEWS AS FLASH FLOOD GUIDANCE REMAINS VERY LOW. THE ONE HOUR FLASH FLOOD GUIDANCE IS 0.75-1.00 FOR MUCH OF THE AREA...WHILE THE 3 HOUR FLASH FLOOD GUIDANCE IS BETWEEN 1.00 AND 1.50. WITH THE GFS RUN SHOWING OVER 1.50 INCHES OF RAIN THIS AFTERNOON...THIS IS VERY CONCERNING. SO MUCH SO...THAT WE HAVE ISSUED A NEW FLASH FLOOD WATCH FOR ALL OF SOUTHEAST KENTUCKY FROM LATE THIS MORNING THROUGH TONIGHT. PW VALUES ARE NOT QUITE AS HIGH AS THE PAST 24 HOURS...BUT STILL ON THE HIGH SIDE...SUPPORTING LOCALLY HEAVY RAIN. LATEST 00Z ARW AND NMM BOTH HAVE THE SAME CORRIDOR THAT GOT HIT HARD LAST NIGHT GETTING HIT AGAIN THIS AFTERNOON...SO THIS CERTAINLY BEARS WATCHING FOR THOSE IN EASTERN KENTUCKY. WITH THE FRONT VIRTUALLY STALLED...THE SETUP FOR TRAINING STORMS IS CERTAINLY THERE...WHICH COULD AID IN THE FLASH FLOOD CONCERN. WHILE MANY MODELS HAVE ANOTHER LULL TONIGHT...THE NAM...WITH SOME WEAK SUPPORT FROM THE HI-RES SHORT TERM MODELS SUPPORT SOME SHOWER/STORM ACTIVITY LINGERING IN SOUTHEAST KENTUCKY INTO EARLY TUESDAY MORNING. FOR THIS REASON...KEPT THE FLASH FLOOD WATCH GOING THROUGH 15Z TUESDAY. ONE LAST THING TO CONSIDER TODAY IS THE POTENTIAL FOR A FEW STRONG STORMS AS MLCAPES APPROACH 1000J/KG IN THE SOUTHEAST WITH MODEST SHEAR IN PLACE. THIS COULD LEAD TO SOME HAIL AND STRONG WINDS FROM A FEW OF THE STRONGER STORMS. WILL CONTINUE TO HIGHLIGHT THE FLOODING/STORM THREAT IN THE HWO AND FLASH FLOOD WATCH. BY TUESDAY...WE ARE KIND OF BETWEEN THE DEPARTING SYSTEM AND ONE APPROACHING FROM THE NORTH. MODELS ARE HINTING AT A BIT MORE INSTABILITY TODAY...AND WOULDN'T BE SURPRISED TO SEE A FEW AFTERNOON THUNDERSTORMS AGAIN ON TUESDAY AS THE WAVE DIPS IN FROM THE NORTH. FORTUNATELY...WHATEVER HAPPENS ON TUESDAY SHOULD NOT BE AS WIDESPREAD AND HOPEFULLY CAN AVOID THE AREAS IMPACTED BY THE RECENT FLOODING. HIGHS ON TUESDAY SHOULD TAKE A STEP BACK AS COOLER AIR ADVECTS IN BEHIND THE DEPARTING SYSTEM/COLD FRONT. .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY) ISSUED AT 614 AM EDT MON MAY 2 2016 THE PERIOD WILL BE HIGHLIGHTED BY A BURST OF VERY COOL AIR EARLY ON...AS A DEEP UPPER LEVEL LOW PRESSURE SYSTEM DROPS SOUTHWARD OVER THE EASTERN CONUS. A SHORTWAVE TROUGH AHEAD OF THE MAIN SYSTEM COULD PRODUCE A FEW SHOWERS ON TUESDAY NIGHT. THE MAIN EVENT ARRIVES ON WEDNESDAY AS A SURFACE COLD FRONT PUSHES THROUGH UNDERNEATH THE MAIN UPPER TROUGH AXIS. DESPITE MEAGER LOW LEVEL MOISTURE...MODELS ARE SUGGESTING SHOWERS AND POSSIBLY THUNDERSTORMS WILL OCCUR...DUE TO COLD AIR ALOFT AND THE STRENGTH OF THE UPPER LEVEL SYSTEM. IF SHOWERS LINGER INTO THURSDAY AS THE MODELS SUGGEST...THERE COULD EVEN BE SOME SNOW AT THE HIGHEST ELEVATIONS NEAR THE VA BORDER. THE UPPER LOW SHOULD BE PULLING AWAY TO THE EAST BY FRIDAY...AND RIDGING/HIGH PRESSURE WILL BUILD IN FROM THE WEST AT ALL LEVELS. THIS WILL BRING DRIER WEATHER AND A WARMING TREND LASTING INTO THE WEEKEND. BY LATE IN THE WEEKEND...THE HIGH/RIDGING IS EXPECTED TO GET SUPPRESSED TO THE SOUTH AS ANOTHER UPPER LEVEL TROUGH MOVES SOUTHEAST ACROSS THE GREAT LAKES AND NEW ENGLAND. THIS WOULD SEND A COLD FRONT SOUTH TO THE OHIO VALLEY. THE PREVIOUS 12Z RUN OF THE ECMWF GENERATED LIGHT PRECIP ALONG THE FRONT IN OUR AREA SUNDAY...WHILE THE LATEST 00Z BACKED OFF. DID ALLOW A SLIGHT CHANCE OF SHOWERS IN THE FORECAST AT THIS POINT. HOWEVER...IF MODELS CONTINUE TO BE DRY...THIS COULD END UP REMOVED. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 655 AM EDT MON MAY 2 2016 A MIX OF MVFR/VFR CONDITIONS WILL BE SEEN OVER THIS AREA THIS MORNING BEFORE BECOMING MAINLY VFR BY MIDDAY. A COLD FRONT WILL INTERACT WITH A SYSTEM MOVING IN FROM THE SOUTH TO BRING WIDESPREAD SHOWERS AND STORMS TO THE AREA THIS AFTERNOON AND COULD BRING SOME BRIEF PERIODS OF MVFR CIGS/VISBYS. AS THE SYSTEM/FRONT DEPART TONIGHT...LOW CLOUDS WILL LIKELY DEVELOP ACROSS THE AREA WITH MVFR BECOMING DOMINANT OVERNIGHT. SOME IFR CIGS MAY BE POSSIBLE LATE TONIGHT AS CIGS CONTINUE TO LOWER OVERNIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KYZ080-084>088-104- 106>120. && UPDATE...SHALLENBERGER SHORT TERM...KAS LONG TERM...HAL AVIATION...KAS
Hazardous weather outlook, May 2, 2:53 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 253 PM EDT MON MAY 2 2016 KYZ044-050>052-058>060-068-069-079-083-032200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-WAYNE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET... MONTICELLO 253 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING AND INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON INTO THE EVENING AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ080-084-104-106-108-111-032200- LAUREL-MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE- INCLUDING THE CITIES OF...LONDON...STEARNS...WHITLEY CITY... SANDY HOOK...WEST LIBERTY...CAMPTON...BEATTYVILLE 253 PM EDT MON MAY 2 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME STORMS WILL BE STRONG THROUGH THIS EVENING AND MAY CONTAIN SMALL HAIL AND GUSTY WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE...WHICH COULD LEAD TO FLASH FLOODING...DUE TO THE GROUND ALREADY BEING VERY SATURATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF FLOODING...HAIL... OR DAMAGING WINDS THROUGH TONIGHT. KYZ085>088-107-109-110-112>120-032200- WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...PAINSVILLE... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 253 PM EDT MON MAY 2 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME STORMS WILL BE STRONG TO SEVERE THROUGH THIS EVENING AND MAY CONTAIN HAIL AND STRONG WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE...WHICH COULD LEAD TO FLASH FLOODING...DUE TO THE GROUND ALREADY BEING VERY SATURATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON INTO THE EVENING AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF FLOODING...HAIL... OR DAMAGING WINDS THROUGH TONIGHT. KAS/SHALLENBERGER
In the hours before
Local storm report, May 2, 2:14 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
214 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL BURNING SPRINGS 37.26N 83.80W
05/02/2016 M1.75 INCH CLAY KY 911 CALL CENTER
&&
TBREWERSpecial weather statement, May 2, 2:22 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
222 PM EDT MON MAY 2 2016
KYZ119-120-021845-
MARTIN-PIKE-
222 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT MARTIN...PIKE...
AT 222 PM EDT...A STRONG THUNDERSTORM WAS OVER MOREE...OR 11 MILES
SOUTH OF INEZ...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FOREST HILLS...BELFRY...PISO...HEENAN...THREEFORKS...PRINCE...MCCOMBS...
WHITEPOST...CONDER...JARAD...TURKEY CREEK...LAURA...VARNEY...HATFIELD
STATION...MCCLURE...GULNARE...RURAL...COALPOINT...HUDDY AND CANADA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3759 8261 3764 8260 3767 8261 3768 8256
3771 8263 3777 8264 3782 8239 3776 8233
3776 8231 3774 8233 3770 8230 3767 8230
3765 8223 3762 8221 3763 8219 3765 8218
3762 8218 3760 8216
TIME...MOT...LOC 1822Z 262DEG 25KT 3770 8254
ABESpecial weather statement, May 2, 2:50 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 250 PM EDT MON MAY 2 2016 KYZ086>088-116-117-021930- KNOX-BELL-LESLIE-HARLAN-CLAY- 250 PM EDT MON MAY 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT KNOX...BELL...LESLIE...HARLAN... AND CLAY COUNTIES... AT 249 PM EDT...A STRONG THUNDERSTORM WAS OVER BLANCHE...OR NEAR PINEVILLE...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PINEVILLE...LOYALL...WALLINS CREEK...MOLUS...QUEENDALE...FIELD...MIRACLE... ROARK...ESSIE...BLANCHE...BLACK SNAKE...STONY FORK JUNCTION...CARY... WALKER...STRAIGHT CREEK...KETTLE ISLAND...SPRUCE PINE...EROSE...MILLS AND TACKY TOWN. THIS INCLUDES U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 10 AND 15. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHEASTERN KENTUCKY. && LAT...LON 3671 8369 3687 8379 3708 8346 3681 8333 TIME...MOT...LOC 1849Z 243DEG 16KT 3683 8366 ABE
Local storm report, May 2, 2:52 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
252 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL NED 37.41N 83.27W
05/02/2016 M1.75 INCH BREATHITT KY TRAINED SPOTTER
&&
TBREWERLocal storm report, May 2, 3:12 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
312 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL WHITESBURG 37.12N 82.83W
05/02/2016 M1.00 INCH LETCHER KY PUBLIC
INFORMATION OBTAINED FROM SOCIAL MEDIA SITE.
&&
TBREWERLocal storm report, May 2, 3:14 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
314 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL LOST CREEK 37.48N 83.33W
05/02/2016 M1.00 INCH BREATHITT KY PUBLIC
INFORMATION VIA SOCIAL MEDIA SITE.
&&
TBREWERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:09 PM EDT | Severe Thunderstorm Warning | JKL | Letcher, Pike | 11 min |
| May 1, 8:27 PM EDT | Special Weather Statement | JKL | Magoffin | 33 min |
| May 1, 8:31 PM EDT | Special Weather Statement | JKL | Leslie | 29 min |
| May 1, 8:39 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 2 more | 3 hr |
| May 1, 8:53 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin, Pike | 6 hr |
| May 1, 8:59 PM EDT | Special Weather Statement | JKL | Harlan | 31 min |
| May 1, 9:02 PM EDT | Areal Flood Warning | JKL | Breathitt, Floyd, Johnson, Magoffin | 12 hr |
| May 1, 10:15 PM EDT | River Flood Advisory | JKL | Estill, Powell | 4 days |
| May 2, 3:19 AM EDT | Flash Flood Watch | JKL | Bell, Breathitt, Clay, Elliott, Floyd, Harlan and 16 more | 18 hr |
| May 2, 7:09 AM EDT | River Flood Advisory | JKL | Owsley | 19 hr |
| May 2, 1:32 PM EDT | Special Weather Statement | JKL | Floyd | 28 min |
| May 2, 1:55 PM EDT | Special Weather Statement | JKL | Owsley | 35 min |
| May 2, 1:59 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 31 min |
| May 2, 2:06 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Owsley, Perry | 39 min |
| May 2, 2:14 PM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Floyd, Johnson, Knott, Magoffin and 4 more | 5 hr |
| May 2, 2:22 PM EDT | Flash Flood Warning | JKL | Clay, Jackson, Laurel, Pulaski, Rockcastle | 4 hr |
| May 2, 2:22 PM EDT | Special Weather Statement | JKL | Martin | 23 min |
| May 2, 2:25 PM EDT | Severe Thunderstorm Warning | JKL | Martin, Pike | 22 min |
| May 2, 2:30 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Leslie, Perry | 30 min |
| May 2, 2:32 PM EDT | Severe Thunderstorm Warning | JKL | Letcher, Pike | 43 min |
| May 2, 2:47 PM EDT | River Flood Advisory | JKL | Lee | 3 days |
| May 2, 2:50 PM EDT | Special Weather Statement | JKL | Bell | 40 min |
| May 2, 2:55 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Perry | 35 min |
| May 2, 3:09 PM EDT | River Flood Advisory | JKL | Magoffin | 27 hr |
| May 2, 3:19 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 41 min |
| May 2, 3:33 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Pike | 3 hr |
| May 2, 3:38 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 26 min |
| May 2, 3:40 PM EDT | Special Weather Statement | JKL | Letcher | 35 min |
| May 2, 3:42 PM EDT | Flash Flood Warning | JKL | Lee, Owsley | 3 hr |
| May 2, 3:48 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Letcher, Perry | 27 min |
| May 2, 4:07 PM EDT | Special Weather Statement | JKL | Pike | 23 min |
| May 2, 7:02 PM EDT | Areal Flood Warning | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Owsley and 1 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.